| Model Number |
186715850 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/02/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional procodes: kwp, kwq, mnh, mni, osh.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that during posterior spinal fusion surgery on (b)(6) 2021, the screw head ¿tulip¿ part of screw popped off as the surgeon was inserting the screw.The surgeon was using 8.0x50mm screw at the left t11 pedicle.The surgeon uses custom awls to access the pedicle; does not tap and proceeds directly from the awl to screw insertion.There were no fragments generated.The surgeon removed the broken screw replaced it with a smaller diameter screw.The procedure was successfully completed with no delay.There were no patient consequences.This report is for a viper poly screw.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a product investigation was conducted.Visual inspection: the viper poly screw 8x50mm ti (p/n: 186715850, lot #: rl284994) was returned and received at us cq.Upon visual inspection, it was observed that the screw head component was returned broken from the screw shaft.No other issues were observed with the returned device.Dimensional inspection: the proximal tip of the screw shank was measured and is within the specification per relevant drawing.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed investigation conclusion: the complaint condition was confirmed for the viper poly screw 8x50mm ti (p/n: 186715850, lot #: rl284994).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: a review of the receiving inspection (ri) for viper poly screw 8x50mm ti was conducted identifying that lot number rl284994 was released in a single batch.Batch1: lot units were released on 22 apr 2020 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.